MAUDE Adverse Event Report: STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL UNIVERSAL ROD T2 FEMUR Ø9 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060110
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The pharmacist at the hospital reported the following event : "i would like to contact you for a declaration of materiovigilance on a guide for nail guide t2 (restérilisable material ref 1806-0125k134075 / 1806-0110k537887).During an intervention on (b)(6) 2018, the screw thread connecting the two parts of the guide broke in the femoral shaft during the attempt to reduce a femoral fracture, resulting in an additional incision on the leg to be able to access the lower end of the instrument in order to be able to remove it.An additional incision had to be made on the leg to gain access to the lower end of the instrument in order to remove it.
 
Additional Manufacturer Narrative
The reported event that universal rod t2 femur ø9 mm was alleged of instruments - broken, deformed, worn or scratched could be confirmed.Based on investigation, the root cause was attributed to a user related issue.The failure was caused by improper handling.The device inspection revealed the following: the returned device shows traces of a high frequently usage.The thread of the universal rod was found completely broken off.It broke at the last windings.The breakage surfaces show a smooth structure.Plastic deformation along the breakage surfaces is not found.Furthermore, hammer signs were found on the handle surface.The broken off part was returned as well and was found to be stuck in the counterpart, which was returned as well.The breakage surfaces show the typically structure of a brittle fracture, most likely due to a bending overload.Referring to the very long period since manufacturing (manufactured in 2011) the device has reached the end of its useful service-life and had fulfilled its tasks in former surgeries as intended, until the reported event, without problems reported.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation revealed the subject product to be a concomitant item.The reduction spoon t2 femur did not contribute to the reported event of broken off tip of universal rod t2 femur.

Brand Name
UNIVERSAL ROD T2 FEMUR Ø9 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8171154
Report Number0009610622-2018-01513
Device Sequence Number13890214
Product Code LXH
UDI-Device Identifier04546540196040
UDI-Public04546540196040
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number18060110
Device Lot NumberK537887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/01/2019
03/06/2019
Initial Report FDA Received Date12/17/2018
Supplement Report FDA Received Date02/26/2019
03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;